• Users Online: 387
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2020  |  Volume : 9  |  Issue : 3  |  Page : 322-324

Isolated testicular tuberculosis with ethambutol cutaneous toxicity: A combination of two rare entities


1 Department of Internal Medicine, Centro Hospitalar do Baixo Vouga, Aveiro, Portugal
2 Department of Pulmonology, Centro Hospitalar Vila Nova de Gaia/Espinho, Vila Nova de Gaia, Portugal

Correspondence Address:
Flávio Godinho Pereira
Internal Medicine Department, Centro Hospitalar do Baixo Vouga, AAvenida Doutor Artur Ravara, 3810 193 Aveiro
Portugal
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijmy.ijmy_114_20

Rights and Permissions

Tuberculosis (TB) is an infection that can affect any organ, affecting mainly the lungs. Isolated testicular TB is very rare. Six months of a multiple drug scheme is the mainstay of TB treatment. Adverse reaction to anti-TB chemotherapy is frequent and affects the course of the therapy, leading sometimes to discontinuation of drugs. Ethambutol optic nerve toxicity is frequent. However, severe cutaneous and anaphylactic reactions associated to ethambutol are very rare. We present the case of an immunocompetent patient presenting with isolated testicular TB that exhibited a severe cutaneous and anaphylactic reaction to ethambutol during the consolidation treatment phase. This led to exhaustive etiologic study and treatment modification.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed207    
    Printed2    
    Emailed0    
    PDF Downloaded43    
    Comments [Add]    

Recommend this journal